The most seriously affected people in the hospital were patients, not personnel. Furthermore, the diarrhea was generally followed by some deceleration of intestinal function and abdominal distension. The issue of pharmaceutical influences surfaced. Some patients had received loperamide, an antimotility drug, for relief of symptoms. The deceased patient received loperamide and clozapine. According to the literature, loperamide should not produce pharmacokinetic interactions with clozapine or other antipsychotics, which are also antimotility agents. Pharmacodynamically, however, this intestinal deceleration was relevant. We performed a search using PubMed, available through the National Center for Biotechnology Information Entrez retrieval system (3), and also requested reports from the databases of the Finnish National Agency for Medicines, Novartis (clozapine), and Orion Pharma Finland (loperamide). There were no reports of similar cases specifically involving psychiatric patients. However, antimotility agents have previously been identified in fatal Campylobacter jejuni infections (4). It can be reasonably concluded that the simultaneous use of clozapine, or other antipsychotics with anticholinergic properties causing constipation, and antimotility drugs may expose patients to serious intestinal infections. The results may not be as serious when loperamide is combined with antipsychotics lacking these properties. This should be considered when treating gastroenteritis in psychiatric patients.